Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 6, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Feb 22, 2006, 6:01 PM CST for Autauga County, Alabama. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 22, 2006, 6:01 PM CST (00:01 UTC)
- Expired
- Feb 22, 2006, 6:45 PM CST
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Autauga County, AL
The radar
The Birmingham radar (KBMX), 57 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 6:25 PM CST | HAIL 0.25 | 6 E Billingsley, AL | PEA SIZE HAIL REPORTED IN THE WHITE CITY COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 230002
TORBMX
ALC001-230045-
/O.NEW.KBMX.TO.W.0006.060223T0001Z-060223T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
601 PM CST WED FEB 22 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN AUTAUGA COUNTY IN CENTRAL ALABAMA
* UNTIL 645 PM CST
* AT 557 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 22 MILES WEST OF
MARBURY...OR ABOUT 10 MILES NORTHEAST OF PAUL GRIST STATE PARK...
MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BILLINGSLEY...AND WHITE CITY.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3266 8685 3264 8685 3258 8641 3271 8642
3271 8671 3267 8672
$$
61What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 22, 3:00 PM CST, 3 hours 1 minute earlier.
Area forecast discussion, Feb 22, 3:00 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 300 PM CST WED FEB 22 2006 .SHORT TERM... A 40 MILE WIDE BAND OF DENSE FOG HAS BEEN MIGRATING NORTHWARD ACROSS CENTRAL ALABAMA TODAY ALONG AND JUST NORTH OF THE WARM FRONT. FOG AND LOW CLOUDS HAVE KEPT TEMPERATURES FROM CLIMBING MUCH ABOVE 60 DEGREES NORTH OF A LINE FROM TUSCALOOSA TO CALERA TO ANNISTON...ALTHOUGH FURTHER SOUTH WHERE THE FOG OCCURRED EARLIER IN THE DAY AND CLOUDS ARE THINNER...TEMPERATURES HAVE CLIMBED INTO THE MIDDLE TO UPPER 70S. ADD THE RAIN INTO THE EQUATION AND YOU GET A PRETTY TRICKY FORECAST. SIMILAR CONDITIONS ARE EXPECTED TONIGHT...WITH GRADUALLY IMPROVING CONDITIONS TOMORROW. INCREASED POPS TOMORROW MORNING WITH THE EXPECTATION THAT LIGHT RAIN/DRIZZLE/FOG WILL LINGER THROUGH AT LEAST MID MORNING. OTHERWISE...THE REMAINDER OF THE WORK WEEK LOOKS DRIER AND WARMER. WE MAY EVEN GET A RARE GLIMPSE OF THE SUN TOMORROW AFTERNOON AND FRIDAY. .LONG TERM... THE NEXT SYSTEM MOVES IN FRIDAY NIGHT. MODELS HAVE REVERTED BACK TO A WETTER AND COOLER SOLUTION...SIMILAR TO YESTERDAYS 12Z RUNS. HAVE SEEN MODELS FAVOR WARMER/WETTER/COOLER ETC...ON CONSECUTIVE 12Z OR 00Z RUNS (I.E. 12Z RUNS WETTER OVER SEVERAL DAYS) IN THE PAST. HOPE THIS IS THE CASE HERE. NEVERTHELESS...BUMPED POPS/CLOUD COVER UP SLIGHTLY FOR SATURDAY...AND SHAVED A COUPLE OF DEGREES OFF AFTERNOON HIGHS. AT THIS TIME IT LOOKS LIKE A TIGHT PRECIPITATION GRADIENT WILL SET UP ACROSS CENTRAL ALABAMA LATE FRIDAY INTO SATURDAY...TYPICAL OF A GULF LOW EVENT. WEAK RIDGING WILL HAVE A SALUTARY EFFECT ON THE WEATHER SUNDAY AND MONDAY. STRONGER RIDGING OUT WEST WILL PUT CENTRAL ALABAMA IN A FAVORABLE PATTERN FOR FAST MOVING SYSTEMS ORIGINATING IN THE NORTHERN PLAINS OR CANADA. DONT SEEN ANY BITTERLY COLD AIR NEXT WEEK...ALTHOUGH TEMPS WILL LIKELY COOL BACK TO NEAR NORMAL WITH LOWS IN THE MIDDLE 30S AND HIGHS NEAR 60S. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 45 55 35 60 / 100 20 0 10 ANNISTON 49 57 36 61 / 90 20 0 10 BIRMINGHAM 48 58 38 64 / 100 20 0 10 TUSCALOOSA 48 59 39 64 / 100 20 0 10 CALERA 49 59 39 64 / 100 30 0 10 AUBURN 53 60 38 62 / 80 40 0 10 MONTGOMERY 55 61 43 64 / 80 40 0 20 TROY 57 63 42 64 / 80 50 0 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 12/SIRMON
Hazardous weather outlook, Feb 22, 3:34 PM CST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 334 PM CST WED FEB 22 2006 ALZ011>015-017>050-231230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 334 PM CST WED FEB 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. DENSE FOG WILL RE-DEVELOP AGAIN TONIGHT. VISIBILITIES WILL BE REDUCED TO AROUND 1/4 OF A MILE IN SEVERAL SPOTS. AREAS NORTH OF INTERSTATE 20 SHOULD SEE SOME IMPROVEMENT AFTER 3 AM...WHILE OTHER AREAS WILL BECOME RESTRICTED AFTER MIDNIGHT. MOTORISTS SHOULD DRIVE WITH EXTREME CAUTION AND ALLOW ADDITIONAL TRAVEL TIME. USE LOW BEAMS...REDUCE DRIVING SPEED...AND ALLOW FOR PLENTY OF ROOM BETWEEN YOU AND OTHER CARS. YOU CAN OVERTAKE ANOTHER VEHICLE QUICKLY IN POOR VISIBILITIES...SO SLOW DOWN AND DRIVE DEFENSIVELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DENSE FOG CAN BE EXPECTED MAINLY ALONG AND SOUTH OF A LINE FROM LINDEN TO AUBURN. THE VISIBILITIES WILL DROP TO AROUND 1/4 OF A MILE AT TIMES. CONDITIONS WILL IMPROVE BY 10 AM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.